Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Necklace wrinkle on front of neck, red in color, blotch. Increased BP medication. Any ideas?

I have a necklace wrinkle on the front of my neck. Last Thursday it appeared red as if someone had taken a scapel and cut it. I saw my internist on Friday regarding my blood pressure increasing. She said she had never heard of that. I was concerned about a possible carotid blockage...she listen and said everything sounded OK.
I have increased my blood pressure medication from 40 Mg - Diovan to 80 to see if we can bring it down. This morning - the red has reappeared in the necklace wrinkle and now there is a blotch about 1" by 1 1/2" near the
collar bone. I am a 74 yr old other issues that I know of. Suggestions?
Asked On : Wed, 1 May 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Welcome and thanks for posting your query to HCM.

As per the query you have red rash on the front of neck. Now as per the description it appears as sun damage to the area. The front of neck is actually in direct exposure to sun light. Therefore is most prone for sun damage. At old age these type of rashes are provocative by the fact of under or improper nutrition. It means it can be aggravated by the lack of vitamins ; especially vitamin B complex n your diet.
I request you to follow the instructions below:
-Apply over the counter calamine lotion 3-4 times a day.
-You can do cold water compresses to reduce the intensity of itching.
-Do not scratch or rub the skin as it can lead to further aggravation.
- You can take oral anti histamine like loratadine or levocetrizine under medial advise.
-Even if the rash is not reducing then can apply mild topical steroid cream such has "hydrocortisone" or "fluticasone".
- Increase the amount of fruits and green leafy vegetables in your diet.

Despite above measures if the problem is not getting better then you can consult a dermatologist for best guidance.

Hope these informations will help.

"With good health wishes"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Sat, 8 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor